Alert archive / Missouri / Tornado Warnings in 2008
Tornado Warning 25, NWS Kansas City, MO
NWS Kansas City, MO issued this tornado warning at Jun 6, 2008, 12:26 AM CDT for Johnson County, Pettis County, Saline County, Missouri. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2008, 12:26 AM CDT (05:26 UTC)
- Expired
- Jun 6, 2008, 12:45 AM CDT
- In force
- 19 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
Counties Johnson County, MO, Pettis County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 76 km from the middle of the area, began a volume at 05:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 9:43 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 5.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1747 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1265 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 281 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 13.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KEAX 060526
TOREAX
MOC101-159-195-060545-
/O.NEW.KEAX.TO.W.0025.080606T0526Z-080606T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1226 AM CDT FRI JUN 6 2008
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN JOHNSON COUNTY IN WEST CENTRAL MISSOURI
NORTHWESTERN PETTIS COUNTY IN CENTRAL MISSOURI
SOUTHWESTERN SALINE COUNTY IN CENTRAL MISSOURI
* UNTIL 1245 AM CDT
* AT 1221 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING EXTREME DAMAGING STRAIGHT
LINE WINDS AND EMBEDDED TORNADOES. THIS DANGEROUS STORM WAS LOCATED
NEAR KNOB NOSTER...AND MOVING NORTHEAST AT 55 MPH.
* THIS STORM WILL BE NEAR...
HOUSTONIA AND SWEET SPRINGS BY 1235 AM CDT.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3893 9315 3873 9353 3887 9362 3894 9351
3894 9350 3906 9330
TIME...MOT...LOC 0526Z 233DEG 47KT 3886 9347
$$
212 follow-up statements
000
WWUS53 KEAX 060535
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1235 AM CDT FRI JUN 6 2008
MOC101-060545-
/O.CAN.KEAX.TO.W.0025.000000T0000Z-080606T0545Z/
JOHNSON MO-
1235 AM CDT FRI JUN 6 2008
...THE TORNADO WARNING FOR NORTHEASTERN JOHNSON COUNTY IN WEST
CENTRAL MISSOURI IS CANCELLED...
AT 1231 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE TORNADO WARNING IS CANCELLED.
A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY
MORNING FOR NORTHERN MISSOURI.
LAT...LON 3906 9330 3893 9315 3877 9347 3895 9350
3898 9343 3901 9339 3901 9338 3902 9338
TIME...MOT...LOC 0535Z 219DEG 55KT 3899 9336
$$
MOC159-195-060545-
/O.CON.KEAX.TO.W.0025.000000T0000Z-080606T0545Z/
PETTIS MO-SALINE MO-
1235 AM CDT FRI JUN 6 2008
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHWESTERN SALINE AND
NORTHWESTERN PETTIS COUNTIES UNTIL 1245 AM CDT...
AT 1231 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR SWEET SPRINGS...MOVING NORTHEAST AT 55 MPH.
THIS TORNADO WILL AFFECT MAINLY RURAL AREAS OF NORTHWESTERN PETTIS
AND SOUTHWESTERN SALINE COUNTIES.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT OR STORM
SHELTER. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF
NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
MOBILE HOMES ARE EASILY DESTROYED BY TORNADIC WINDS AND SHOULD BE
EVACUATED FOR A STURDY SHELTER. IF POSSIBLE...MOVE TO A BASEMENT OR
STORM SHELTER. IF NO SAFE SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY MORNING
FOR NORTHERN MISSOURI.
LAT...LON 3906 9330 3893 9315 3877 9347 3895 9350
3898 9343 3901 9339 3901 9338 3902 9338
TIME...MOT...LOC 0535Z 219DEG 55KT 3899 9336
$$
21000
WWUS53 KEAX 060543
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1243 AM CDT FRI JUN 6 2008
MOC159-195-060553-
/O.EXP.KEAX.TO.W.0025.000000T0000Z-080606T0545Z/
PETTIS MO-SALINE MO-
1243 AM CDT FRI JUN 6 2008
...THE TORNADO WARNING FOR SOUTHWESTERN SALINE AND NORTHWESTERN
PETTIS COUNTIES WILL EXPIRE AT 1245 AM CDT...
AT 1240 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.
A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY
MORNING FOR NORTHERN MISSOURI.
LAT...LON 3906 9330 3893 9315 3877 9347 3895 9350
3898 9343 3901 9339 3901 9338 3902 9338
TIME...MOT...LOC 0543Z 219DEG 55KT 3908 9326
$$
21What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this tornado warning went out at Jun 5, 4:31 PM CDT, 7 hours 55 minutes earlier.
Area forecast discussion, Jun 5, 4:31 PM CDT, 7 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
431 PM CDT THU JUN 5 2008
.DISCUSSION...
SHORT RANGE (TONIGHT THROUGH SATURDAY)...
WATER VAPOR IMAGERY PAINTS A NOT SO PRETTY PICTURE ACROSS THE CONUS
TODAY. AN UNSEASONABLY LARGE LOW IS MOVING OUT OF THE FOUR CORNERS
REGION INTO THE WEST CENTRAL PLAINS THIS AFTERNOON. THE SURFACE LOW
REFLECTION IS LOCATED IN SOUTH CENTRAL NEBRASKA. A COLD FRONT/
DRY-LINE EXTENDS SOUTH THROUGH CENTRAL KANSAS THIS AFTERNOON. GUSTY
SOUTHERLY WINDS ARE PREVAILING ACROSS THE EAST HALF OF KANSAS AND
ALL OF MISSOURI. ALSO OF NOTE ALOFT ARE SEVERAL SMALL SHORTWAVE THAT
ARE MOVING THROUGH THE BASE OF THE SURFACE TROUGH...AND ARE EJECTING
NEARLY DUE NORTH THROUGH THE KANSAS AND NEBRASKA PLAINS. THESE WAVES
HAVE BEEN HELPING INITIATE THUNDERSTORM ACTIVITY ALONG AND BEHIND
THE FRONT FROM CENTRAL KANSAS AND NEBRASKA BACK TO THE WEST STARTING
THIS MORNING.
CURRENT ANALYSIS OF MODELS AND OBSERVATIONS INDICATE THAT ANOTHER
SMALL SHORTWAVE WILL ROTATE AROUND THE BASE OF THE EXITING LOW
ACROSS KANSAS AND NEBRASKA LATE THIS AFTERNOON. AS THIS OCCURS WINDS
WILL BACK JUST A LITTLE ALOFT AS THE LOW LEVEL JET INTENSIFY HELPING
INCREASE CONVERGENCE ALONG THE FRONTAL LINE. THIS SHOULD HELP EVOLVE
THE INDIVIDUAL SMALL LINES OF STORMS OR SUPER-CELLS INTO A LARGE
LINEAR SQUALL LINE. THIS LINE COULD REACH THE WESTERN SECTIONS OF OF
THE FORECAST AREA AS EARLY AS 9 OR 10 PM THIS EVENING. MAIN THREAT
WITH THIS SQUALL LINE WILL BE FROM LARGE HAIL AND DAMAGING STRAIGHT
LINE WINDS. OTHERWISE...COOLING ALOFT FROM THE SCATTERED CONVECTION
ACROSS EAST KANSAS...AND/OR COOL AIR SWEEPING IN ALOFT AS THE MAIN
TROUGH GOES NEGATIVELY TILLED...COULD ERODE THE CAP ACROSS THE
KANSAS/MISSOURI BORDER REGION BETWEEN AND 6PM AND 8PM. THIS WOULD
ALLOW FOR DISCREET CELLS AHEAD OF THE APPROACHING LINE OF STORMS
WHICH WOULD LEAD TO THE POTENTIAL FOR NOT ONLY LARGE HAIL...BUT ALSO
ISOLATED TORNADOES. HOWEVER...THIS THREAT FOR ISOLATED STORMS IS NOT
LOOKING GREAT AT THIS TIME DUE TO THE STABILIZING EFFECTS OF THE
CLOUD COVER THAT HAS DOMINATED THE KANSAS/MISSOURI BORDER REGION
TODAY.
ALONG WITH THE SEVERE WEATHER POTENTIAL TONIGHT WILL COME SOME
POSSIBILITY OF FLOODING. PRECIPITABLE WATER VALUES FOR TONIGHT ARE
RUNNING AROUND 1 1/2 TO 2 INCHES...AND GIVEN HOW LOW RIVER HEAD
WATER AND FLASH FLOOD GUIDANCE IS I HAVE GONE WITH A FLASH FLOOD
WATCH ACROSS MUCH OF THE FORECAST AREA TONIGHT FROM 7 PM TO 7 AM
FRIDAY MORNING.
AS FOR THE WIND ADVISORY...GOING TO KEEP IT GOING FOR NOW THROUGH
ITS CURRENT EXPIRATION TIME OF 10 PM. HAVE NOT SEEN WINDS QUITE AS
HIGH AS ADVISORY CRITERIA YET TODAY...BUT THE PRESSURE GRADIENT DOES
TIGHTEN AS THE FRONT AND SQUALL LINE MOVES EAST INTO WESTERN
MISSOURI.
FOR FRIDAY...WILL LIKELY STILL HAVE ONGOING CONVECTION ACROSS THE
EAST HALF OF THE FORECAST AREA AFTER SUNRISE FRIDAY AS THE LEFT OVER
BLOW OFF CONVECTION FORM THE OVERNIGHT SQUALL LINE WILL STILL BE
SPREAD ACROSS THE REGION. SOME CONSIDERATION WILL NEED TO BE GIVEN
TO THE POTENTIAL FOR REDEVELOPMENT FRIDAY AFTERNOON AND EVENING AS A
SECOND SHORTWAVE MOVES THROUGH BEHIND THE EXITING FOUR CORNERS
TROUGH. HAVE KEPT SOME SLIGHT CHANCE TO CHANCE POPS ALONG THE
SOUTHEAST EDGE OF THE FORECAST AREA FOR FRIDAY NIGHT AS A RESULT.
THAT MIGHT NEED TO COME FARTHER NORTH IF LATER MODEL RUNS KEEP THE
SIGNAL INTACT.
FOR SATURDAY...TEMPERATURES WILL QUICKLY REBOUND SATURDAY AS STRONG
SOUTHERLY WINDS MOVE BACK INTO KANSAS AND MISSOURI. FOR THE
AFTERNOON AND OVERNIGHT HOURS ANOTHER TROUGH MOVING INTO THE
NORTHERN ROCKIES WILL PUSH THE WESTERLIES INTO THE CENTRAL PLAINS.
SHORTWAVES MOVING THROUGH THESE STRONG WESTERLIES COULD SPARK WARM
AIR ADVECTION CONVECTION ACROSS THE NORTHERN HALF OF THE FORECAST
AREA SATURDAY AFTERNOON AND EVENING.
CUTTER
LONG RANGE (SUNDAY THROUGH THURSDAY)...
OBVIOUSLY WITH THE IMPENDING WEATHER THIS EVENING THE EXTENDED
FORECAST HAS TAKEN A LITTLE BIT OF A BACK SEAT. THERE HAS BEEN A
LOT OF QUICK COORDINATION BETWEEN OFFICES TO MAKE SURE WE ARE ALL
WITHIN TOLERANCE FOR OUR GRIDS.
A QUICK OVERVIEW OF THE WEATHER SITUATION FOR THE UPCOMING WEEK
SHOWS THAT TEMPERATURES WILL STILL BE AWFULLY WARM THROUGHOUT THE
PERIOD DUE TO A BUILDING UPPER RIDGE OVER THE SOUTHEASTERN PART OF
THE CONUS. THIS WILL HELP PUSH ANY STORMS WE MAY HAVE ON SUNDAY
GRADUALLY NORTHWARD...SO BUMPED UP POPS FOR THE NORTHERN ONE THIRD
OF THE CWA ON SUNDAY AND MONDAY TO ACCOUNT FOR PRECIPITATION THAT
MAY FORM ALONG THE SURFACE BOUNDARY MOVING IN FROM THE NORTH.
AS FAR AS THE MENTION OF ANY SEVERE WEATHER FOR NEXT WEEK...THERE IS
NOTHING IN THE MODELS THAT SHOW ANY HINTS FOR POSSIBLE SEVERE
WEATHER.
DECIDED TO FOLLOW HPC GUIDANCE FOR MUCH OF THE MIDDLE OF NEXT WEEK.
MJS
&&
.AVIATION...
FOR THE 18Z TAFS...SEVERE THUNDERSTORMS FORECASTED TONIGHT...A LINE
OF STORMS WITH SOME LEADING SUPERCELLS AHEAD OF THE LINE WILL AFFECT
THE AREA AFTER 00Z. THE STORMS OUT AHEAD OF THE LINE MAY NOT
AFFECT THE TERMINALS...BUT WILL NEED TO BE WATCHED CLOSELY. THE LINE
SHOULD ARRIVE AROUND 04Z AND MAY BE A BOWING LINE WITH DAMAGING
WINDS AND POSSIBLY EMBEDDED TORNADOES ALONG THE LEADING EDGE OF THE
LINE. VISIBILITIES AND CEILINGS EXPECTED TO BE IFR OR LIFR IN
STORMS. BY LATE TONIGHT...WINDS WILL BECOME MORE SOUTHWESTERLY AND
CEILINGS AND VISIBILITIES VFR. ADOLPHSON
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...WIND ADVISORY UNTIL 10 PM THURSDAY FOR MOZ001-MOZ002-MOZ011-
MOZ012-MOZ013-MOZ020-MOZ021-MOZ028-MOZ029-MOZ037-MOZ043-
MOZ044-MOZ053-MOZ054.
FLASH FLOOD WATCH UNTIL 7 AM FRIDAY FOR MOZ001-MOZ002-MOZ003-
MOZ004-MOZ005-MOZ006-MOZ007-MOZ008-MOZ011-MOZ012-MOZ013-
MOZ014-MOZ015-MOZ016-MOZ017-MOZ020-MOZ021-MOZ022-MOZ023-
MOZ024-MOZ028-MOZ029-MOZ030-MOZ031-MOZ037-MOZ038-MOZ043-
MOZ044-MOZ053-MOZ054.
KS...FLASH FLOOD WATCH UNTIL 7 AM FRIDAY FOR KSZ025-KSZ057-KSZ060-
KSZ102-KSZ103-KSZ104-KSZ105.
WIND ADVISORY UNTIL 10 PM THURSDAY FOR KSZ025-KSZ057-KSZ060-
KSZ102-KSZ103-KSZ104-KSZ105.Hazardous weather outlook, Jun 5, 1:02 PM CDT, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 102 PM CDT THU JUN 5 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-061100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 102 PM CDT THU JUN 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A LARGE UPPER LEVEL STORM SYSTEM HAS BEGUN TO LIFT OUT OF THE FOUR CORNERS REGION. A LARGE LAYER OF WARM AIR ALOFT WILL PERSIST ACROSS THE OUTLOOK AREA THROUGH THE LATE AFTERNOON HOURS WHICH WILL SUPPRESS THUNDERSTORM ACTIVITY FOR MUCH OF THE DAY. THERE IS A POTENTIAL BY EARLY EVENING THAT THIS WARM LAYER MAY ERODE JUST ENOUGH TO ALLOW ISOLATED SUPER CELL THUNDERSTORMS TO DEVELOP ACROSS PORTIONS OF NORTHWESTERN MISSOURI AND IN AREAS ALONG THE MISSOURI KANSAS BORDER. DUE TO THE HIGH VOLUME OF INSTABILITY IN THE ATMOSPHERE...THESE STORMS MAY BECOME STRONG TO SEVERE...WITH THE POTENTIAL FOR LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. A MUCH HIGHER PROBABILITY OF THUNDERSTORM ACTIVITY WILL ARRIVE DURING THE LATE EVENING AND OVERNIGHT HOURS. STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP RAPIDLY ACROSS CENTRAL KANSAS AND NEBRASKA THIS AFTERNOON WITH A CLUSTER OF THUNDERSTORMS PUSHING INTO THE WESTERN PORTIONS OF THE OUTLOOK AREA DURING LIKELY AFTER 9 PM. THE POTENTIAL EXISTS FOR DAMAGING HIGH WINDS...LARGE HAIL. ISOLATED TORNADOES MAY ALSO BE POSSIBLE WITH THIS ACTIVITY AS INDIVIDUAL SUPER CELLS MAY ACCOMPANY THE LINE OF STORMS THAT WILL MOVE THROUGH. MANY RIVERS ARE ALSO RUNNING AT ABOVE NORMAL LEVELS AT THIS TIME...ANY ADDITIONAL RAINFALL THIS AFTERNOON AND NIGHT WILL LIKELY LEAD TO ADDITIONAL RIVER FLOODING AS WELL AS THE POSSIBILITY OF FLASH FLOODING. THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE EASTERN HALF OF THE OUTLOOK AREA AFTER MIDNIGHT. SOME UNCERTAINTY EXISTS AS TO IF THIS ACTIVITY WILL REMAIN SEVERE DURING THE EARLY MORNING HOURS OF FRIDAY. OTHERWISE...A WIND ADVISORY IS IN EFFECT ACROSS EASTERN KANSAS AND WESTERN MISSOURI THROUGH 10 PM THIS EVENING. SUSTAINED SOUTH WINDS WILL RUN BETWEEN 25 AND 35 MPH THROUGH THE DAYTIME HOURS...WITH GUSTS TO 45 MPH POSSIBLE IN SOME LOCATIONS. WINDS WILL BEGIN TO SUBSIDE THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE SOUTH AND EAST OF A LINE FROM KANSAS CITY TO KIRKSVILLE FRIDAY AFTERNOON. A FEW STRONG TO SEVERE STORMS MAY BE POSSIBLE...ESPECIALLY OVER THE SOUTHEASTERN CORNER OF THE CWA. ANOTHER CHANCE FOR THUNDERSTORMS WILL ARRIVE ON SATURDAY AND PERSIST INTO SUNDAY ACROSS NORTHERN MISSOURI. IT IS TOO EARLY TO DETERMINE IF THIS ACTIVITY COULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED NORTH AND WEST OF A LINE FROM BUTLER TO KIRKSVILLE THIS EVENING AND THROUGH THE OVERNIGHT HOURS. CUTTER
In the hours before
Local storm report, Jun 5, 11:03 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1103 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM TSTM WND DMG WATHENA 39.76N 94.95W
06/05/2008 DONIPHAN KS TRAINED SPOTTER
ROOF BLOWN OFF A CONOCO GAS STATION ALONG 36 HIGHWAY
&&
DUXLocal storm report, Jun 5, 11:04 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1104 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND GST 1 W CAMERON 39.74N 94.26W
06/05/2008 E50 MPH DEKALB MO LAW ENFORCEMENT
ESTIMATED 50 MPH WINDS 3/4 MILE WEST OF CAMERON
&&
DUXLocal storm report, Jun 5, 11:07 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1107 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM TSTM WND GST CAMERON 39.74N 94.24W
06/05/2008 E60 MPH DEKALB MO LAW ENFORCEMENT
ESTIMATED 60 MPH WIND GUSTS IN THE CITY OF CAMERON
&&
DUXLocal storm report, Jun 5, 11:25 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1125 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 PM TSTM WND GST GALLATIN 39.91N 93.96W
06/05/2008 E60 MPH DAVIESS MO TRAINED SPOTTER
ESTIMATED 60 MPH WIND IN GALLATIN
&&
DUXLocal storm report, Jun 5, 11:26 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1126 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 PM TSTM WND GST 2 NW GALLATIN 39.93N 93.99W
06/05/2008 E60.00 MPH DAVIESS MO TRAINED SPOTTER
ESTIMATED 60 MPH WIND IN GALLATIN
&&
DUXLocal storm report, Jun 6, 12:12 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1212 AM CDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM TSTM WND GST 6 NW LA DUE 38.37N 93.96W
06/06/2008 M52 MPH HENRY MO TRAINED SPOTTER
TRAINED SPOTTER ALSO REPORTED PEA TO DIME SIZED HAIL AT
THE INTERSECTION OF HWY K AND 18.
&&
MRDThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:39 PM CDT | Tornado Warning | EAX | Atchison, Holt | 36 min |
| Jun 5, 7:45 PM CDT | Flash Flood Warning | EAX | Andrew, Atchison, Gentry, Holt, Nodaway, Worth | 6 hr |
| Jun 5, 8:10 PM CDT | Tornado Warning | EAX | Atchison, Nodaway | 50 min |
| Jun 5, 8:54 PM CDT | Severe Thunderstorm Warning | EAX | Nodaway, Worth | 36 min |
| Jun 5, 9:32 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 43 min |
| Jun 5, 9:52 PM CDT | Areal Flood Warning | EAX | Andrew, Holt | 3 days |
| Jun 5, 10:00 PM CDT | Tornado Warning | EAX | Buchanan | 15 min |
| Jun 5, 10:12 PM CDT | Tornado Warning | EAX | Andrew | 18 min |
| Jun 5, 10:14 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Clay, Clinton, DeKalb, Platte | 36 min |
| Jun 5, 10:15 PM CDT | Areal Flood Advisory | EAX | Cass, Clay, Jackson, Platte | 6 hr |
| Jun 5, 11:01 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clinton, Daviess, DeKalb | 44 min |
| Jun 5, 11:04 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 41 min |
| Jun 5, 11:45 PM CDT | Tornado Warning | EAX | Henry, Johnson | 45 min |
| Jun 5, 11:59 PM CDT | Tornado Warning | EAX | Johnson, Lafayette | 31 min |
| Jun 6, 12:22 AM CDT | Tornado Warning | EAX | Lafayette, Saline | 23 min |
| Jun 6, 12:41 AM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Howard, Saline | 23 min |
| Jun 6, 1:53 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 18 hr |
| Jun 6, 1:53 AM CDT | River Flood Warning | EAX | Cooper, Saline | 10 days |
| Jun 6, 9:20 AM CDT | Areal Flood Warning | EAX | Andrew, Atchison, Gentry, Holt, Nodaway, Worth | 3 days |
| Jun 6, 11:01 AM CDT | River Flood Warning | EAX | Linn, Livingston | 3 days |
| Jun 6, 11:01 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 5 days |
| Jun 6, 11:01 AM CDT | River Flood Warning | EAX | Carroll, Chariton | 13 days |
Nearby
Tornado Warnings in Missouri, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.